Hydroxyqulororoquinine rash!?: Hello! I wonder if... - LUPUS UK

LUPUS UK

27,291 members23,445 posts

Hydroxyqulororoquinine rash!?

Izzy123gym
Izzy123gym

Hello! I wonder if anyone has experienced a sudden eczemaic rash/ blotches on their forearms whilst taking this drug?

I have RA and OA and was prescribed Hydroxyqulororoquinine ten weeks ago; I did not have any rashes then so was surprised to suddenly experience these symptoms.

I had all the usual nausea etc which seems prevalent but NO rash/ blotching.

I haven't been able to see a doctor yet

but would be interested to know of any similar experiences!

Thank you!

17 Replies
oldestnewest

Gosh, I ve gone over overboard with the spelling of Hydroxyquloroquine!

Lisalou19
Lisalou19 in reply to Izzy123gym

😂😂😂😅 cheered me up

Izzy123gym
Izzy123gym in reply to Lisalou19

.. I was an English teacher! My brain is addled! 😂

Lisalou19
Lisalou19 in reply to Izzy123gym

My brain is like mush!!!!! I’ve been trying so hard to study and better myself but I think I may as well quit, I can’t concentrate or remember a dam bloody thing 😔

Izzy123gym
Izzy123gym in reply to Lisalou19

Don't give up though; I've felt as though I'm living through a 'fog' recently. I taught English for thirty years and now I can't spell some days! 🤣😂

It's got to get better....surely?

Drug related?

Lisalou19
Lisalou19 in reply to Izzy123gym

I’ve only recently been put on high does steroids , I was very forgetful before and still am. It comes and goes in waves! I’ve no idea the reason behind it. Although my theory is the body is just tired of always fighting something it mentally drains you.

Hi Izzy, I developed a severe rash to the brand Quinoric after about a week. I was told to stop it immediately. The rash continued to spread down throughout my body & lasted for weeks.

Which brand have you been taking? I believe several others have had a problem with Quinoric.

My doctor said it was an allergy to hydroxychloroquine & wouldn't let me try another brand. I'm still not totally convinced that it wasn't due to the excipients as the fillers used in other brands are different from those in quinoric.

I was switched to mepacrine which I've been taking for four years.

Hope you get some help with this as soon as possible.

jilly x

Hi lizzy,

I developed an eczema like rash after two months of taking for sle. It started as just a patch of dry skin then continued to spread.

My rheumatologist told me it was a uncommon allergy and switched me to azathioprine. Rash eventually went away after lots of moisturiser and a month or two.

Rosie

Thank you, Rosie. I will see a GP tomorrow as soon as I can. I ve stopped taking the drug but the pain has kicked in immediately! 🙄

Yeah I was really annoyed as it was just starting to work! Hard to feel like your going backwards rather than forwards. You’ll get there xx

I know this happened to my dad, he has RA. His consultant believed the rash was a underlying RA problem which come to light after taking the medication. It soon subsided

Izzy123gym
Izzy123gym in reply to Lisalou19

Thank you, Lisalou19! Can I ask if your dad found out what was the underlying problem with RA? I've had so much pain relief with this drug; I'm now reluctant to withdraw it! I have stopped it completely this weekend, until I see my GP, BUT the pain has kicked in with a vengeance!

Lisalou19
Lisalou19 in reply to Izzy123gym

Apparently where the ra was being treated, it caused patches of skin rashes which may have always been there but was silent as previous medications had treated both the joints and skin. his Appeared on his legs. Maybe the drug is not controlling all your symptoms but as you say it managed your pain . Steroid cream should be able to deal with the skin. His patches were circular and dry. After seeing his specialist, they recognised the rash as being part of ra and was treated.

I guess you would have to be a specialist in this type of disease to recognise the skin manifestation that can appear at any time

In some instances a rash from hydroxychloroquine can be predictive of an allergic reaction. I broke out in a rash all over when I started it then ended up with permanent nerve damage and encephalitis. If the rash gets bad you should see your doctor.

What a dreadful experience for you! That must have been SO frightening.

I hope you are much better now.

Yeah, after approx. 10 weeks I developed a raised dryish rash on my chest and arms. Rheumie Consultant told me to discontinue use immediately. Can you check with your Consultant before your next scheduled appointment?

My next scheduled appt is...15th October! I've spoken to someone in the Dept today; a Specialist nurse is ringing me tomorrow. Now I'm scared to try anything else! Today ulcers have appeared at the corners of my mouth. Deep joy....NOT!

You may also like...